MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420805
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that there was product discoloration (stain) on dressing.It was unknown whether the product was used on patient or not.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
(b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary: a batch record review was completed and no discrepancies were identified.Batch record revision results: aquacel foam ag adh 8x8cm 1x10 nai was manufactured under system application product (sap) code 1707747 and manufacturing lot number 3f00050 on 04 june 2023.System application product (sap) identifies manufacture date as 05 june 2023, but the batch record confirms manufacturing began at 7pm on 04 june 2023.Lot 3f00050 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3f00050.This is the only complaint for the affected lot registered within database.Two photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs confirm the expected lot number, the expected product and the complaint issue, where brown diffused spots of discoloration can be seen on the pad of the dressings.The complaint samples were requested on 07 may 2024, and received on 24 may 2024.A nonconformance database and later corrective action / preventive actions (capa) was opened as a result of several previous complaints identifying this failure mode within database received from (b)(6) 2022 onwards.The non-conformance was originally opened, but no sample was returned, so a root cause investigation into the issue was not possible.Upon receipt of later complaints with sample dressings available, laboratory testing confirmed the foreign matter as hydrocarbon contamination.Laboratory testing was complete for the complaint samples associated with this database, and confirmed by fourier transform infrared spectroscopy (ftir) analysis that the contamination on these newly received dressings has no distinct difference from previously received samples.This confirms the same contamination on the dressing.Additionally, as part of this complaint investigation, the delta 1 and delta 2 manufacture lines the dressings family is manufactured on were observed to have rgb sensors which emit a form of weak ultraviolet (uv) light.A line trial identified that the ultraviolet (uv) light emitted from the sensors could cause discoloration of the silverised hydrofibre.As the rgb sensors were not fully functional and were not associated with a rejection system, the sensors were removed from the lines to prevent any further discolorations of dressings that may have been caused by the ultraviolet (uv) emitted light.It is expected further complaints may be received for this which will be assessed in a similar manner.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19391785
Report Number1000317571-2024-00041
Device Sequence Number20783517
Product Code FRO
UDI-Device Identifier00768455129126
UDI-Public00768455129126
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/01/2026
Device Model Number420805
Device Lot Number3F00050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown